MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET
Model Number 66800042
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during debridement, both versajet exact assy, 45 degree x 8mm and versajet plus assy, 45 degree x 14mm were not draining at all and instead spraying back all over the debrided wound bed.Procedure was resumed, with a greater than 30 minutes delay, with a changed in surgical technique.Current health status of the patient is unknown at the present, however, was not harmed.No further complications reported.
 
Additional Manufacturer Narrative
H10: the device was not returned for evaluation, the reported event cannot be confirmed.A documentation review has confirmed that this device was manufactured and released according to the final product specification, with no contributory factors regarding the reported event.Historical records reviewed, contain reports of a similar nature, with no manufacturing or quality concerns observed, there are no open corrective actions.The risk files mitigate the reported event, which is further delineated within the instruction for use, which provides the probable root cause.Fluid spraying/sputtering can be caused by a build-up of debris in the evacuation orifice.This must be frequently checked during use and cleared away to maintain a steady flow of saline through the handpiece.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends.Internal complaint reference number: (b)(4).

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 8MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
101 hessle road
hull east riding of yorkshire HU3 2-BN
UK   HU3 2BN
5123913905
MDR Report Key14290879
Report Number8043484-2022-00146
Device Sequence Number1520213
Product Code FQH
UDI-Device Identifier00040565124698
UDI-Public00040565124698
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model Number66800042
Device Catalogue Number66800042
Device Lot Number50968715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown